Florida, 2007

Damaging Winds in Florida, June 25, 2007

June 25, 2007 · NWS JAX · 3 events in 3 counties and zones

Energy from a passing upper level trough and forcing from the sea breezes spawned scattered severe storms across north Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Energy from a passing upper level trough and forcing from the sea breezes spawned scattered severe storms across north Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 12:56 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 25, 12:56 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT MON JUN 25 2007

.SHORT TERM...(TONIGHT THROUGH THURSDAY)...HIGH PRESSURE SFC/ALOFT
BUILDING IN JUST NORTH OF THE AREA RESULTING IN DEEPENING EASTERLY
FLOW WITH AIRMASS EVEN MORE MOIST AND UNSTABLE THAN YESTERDAY.
DEEPEST MOISTURE IS ACROSS THE SOUTHERN AND WESTERN CWA AND THIS IS
WHERE THE HIGHEST POPS WILL BE NEXT COUPLE OF DAYS. CONVECTION WILL
BE GENERATED FROM ACTIVE EAST COAST SEABREEZES WITH THE STRONGER
EAST COAST SEABREEZE PUSHING MOST OF THE CONVECTION NEAR I-75
CORRIDOR LATE IN THE AFTERNOON/EARLY EVE. STORMS WILL BE STRONG
GIVEN THE STRONG INSTABILITY (MODIFIED JAX SOUNDING GIVES SFC BASED
CAPE 3500J AND LI OF -8). WEAKENING SHORT WAVE ALONG NORTHERN GULF
MOVING EAST WILL HELP ENHANCE STORMS OUT IN THE WESTERN CWA LATE
THIS AFTERNOON AND EVE. STORMS WILL BE STRONG AND POSSIBLY PULSE
SEVERE. TEMPS ALOFT WARM TUES-WED AND THIS WILL HELP LIMIT SEVERE
POTENTIAL BUT STILL WILL SEE SCATTERED STORMS.  A TROPICAL WAVE
MOVES INTO THE FL PENINSULA THURSDAY BRINGING A SURGE OF MOISTURE AND
BETTER POPS WED-THURS BUT DEEPEST MOISTURE WILL BE ACROSS THE SOUTH
SO WILL CONTINUE PREVIOUS FCST N-S POP
DISTRIBUTION.

.LONG TERM...FRIDAY THROUGH SUNDAY...MOISTURE FROM THE TROPICAL WAVE
WILL STALL THROUGH THE REMAINDER OF THE WEEK LEADING TO PWATS AOA 2
INCHES AND INCREASING CHANCES OF AFTERNOON SHOWERS/THUNDERSTORMS. BY
SATURDAY NIGHT SUNDAY A COLD FRONT WILL BEGIN TO MOVE IN FROM THE
NORTH. THIS IS MOST UNUSUAL FOR THIS TIME OF YEAR BUT NOT RARE.
SHOULD SEE ABOVE NORMAL POPS.

&&

.AVIATION...TSRA AFFECTING GNV AT THIS HOUR. SLOW MOVING STORMS
WILL KEEP TS IN VICINITY NEXT COUPLE HOURS. MVFR POSSIBLE LATE
TONIGHT MAINLY FOR CIGS AT COASTAL TAF SITES BUT IFR VSBY IS
EXPECTED AT GNV WHERE SHALLOW GROUND FOG FORMS AFTER THE RAINS.

&&

.MARINE...EAST WINDS WILL SHIFT TO SE THURSDAY THEN SOUTH FRI/SAT.
SEAS ARE EXPECTED TO BUILD TO 3-5 FT MID WEEK AS EASTERLY WAVE
PASSES. LATE IN THE WEEK A FRONTAL BOUNDARY WILL SLOWLY APPROACH
THE AREA.

&&

.FIRE WEATHER...NO CONCERNS THIS WEEK. ONSHORE FLOW WILL KEEP RH
VALUES ABOVE CRITICAL LEVELS. TROPICAL WAVE MID WEEK WILL SUPPLY
ADDITIONAL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  91  70  90 /  20  20  20  20
SSI  76  85  75  86 /  10  20  20  30
JAX  71  88  71  87 /  10  20  20  30
SGJ  75  86  75  85 /  10  20  20  40
GNV  70  89  69  89 /  20  30  20  30
OCF  70  90  70  89 /  20  30  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

PP/MKT/RK/TB
Hazardous weather outlook, Jun 25, 1:12 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT MON JUN 25 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
212 PM EDT MON JUN 25 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND
LIGHTNING ACROSS INLAND NORTHEAST FLORIDA...

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED FROM SOUTHEAST OF
OCALA TO GAINESVILLE AND ARE DRIFTING NORTHWEST. THESE STORMS WILL
CONTINUE TO MOVE NORTHWEST TOWARDS THE SUWANNEE VALLEY REGION LATE
THIS AFTERNOON AND EARLY EVENING. GUSTY WINDS UP TO 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN CAN BE EXPECTED
IN THE STRONGER STORMS. LOCAL HEAVY RAINFALL AMOUNTS IN EXCESS OF
2 INCHES MAY CAUSE FLOODING OF SOME LOW LYING AREAS. IN ADDITION...
SMALL HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH AFTERNOON WITH
INCREASING CHANCES INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 25, 12:46 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT MON JUN 25 2007

FLZ036-251830-
ALACHUA-
146 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GROVE PARK...OR 10 MILES SOUTHWEST
OF MELROSE...DRIFTING WEST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND GROVE PARK...ROCHELLE...NEWNANS LAKE...GAINESVILLE
AIRPORT AND GAINESVILLE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Jun 25, 12:56 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT MON JUN 25 2007

FLZ040-251845-
MARION-
156 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM
EDT...

AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JUNIPER SPRINGS...DRIFTING
NORTHWEST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JUNIPER SPRINGS AND LYNNE THROUGH 245 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, Jun 25, 1:18 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND GST     GAINESVILLE             29.67N 82.34W
06/25/2007  M42 MPH          ALACHUA            FL   ASOS

&&

PP
Special weather statement, Jun 25, 1:42 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT MON JUN 25 2007

FLZ032-036-037-251930-
ALACHUA-CLAY-PUTNAM-
242 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...CLAY AND
PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...

AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MELROSE...MOVING WEST AT
5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM
HALL...LAKE GENEVA...KEYSTONE HEIGHTS...MELROSE...WALDO...ROCHELLE...
ORANGE HEIGHTS AND GROVE PARK THROUGH 330 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Jun 25, 2:27 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT MON JUN 25 2007

FLZ031-032-036-252015-
ALACHUA-BRADFORD-CLAY-
327 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD
AND CLAY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF MELROSE...MOVING
WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LAKE GENEVA...KEYSTONE HEIGHTS...MELROSE...ORANGE HEIGHTS...HAMPTON
AND GROVE PARK THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The radar

The Jacksonville radar (KJAX), 92 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 25, 2:36 PM EST
Where
Putnam County, 3.18 mi NE of Melrose
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.710, -82.030

Numerous trees were blown down and furniture was blown around a yard about 1 mile north of Melrose. Law enforcement also reported several trees down on State Road 26 near Melrose.

Thunderstorm Wind, Suwannee

When
June 25, 3:08 PM EST
Where
Suwannee County, 3.3 mi ENE of Branford
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.990, -82.880

Large trees were blown down at the intersection of Highways 247 and 49 in Southern Suwannee county.

Thunderstorm Wind, Marion

When
June 25, 3:40 PM EST
Where
Marion County, 0.92 mi NW of Montague
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.160, -82.090

Four large trees were blown down on Southeast 36th Ave. and Maricamp Rd. A pickup truck and horse trailer were blown into a ditch.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42427, 42423, 42424.